Alert archive / Minnesota / River Flood Watches in 2016
River Flood Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Jun 17, 2016, 3:34 PM CDT for Kittson County, Minnesota. It took effect at Jun 17, 2016, 6:33 PM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 3:34 PM CDT (20:34 UTC)
- In effect from
- Jun 17, 2016, 6:33 PM CDT
- Expired
- Jun 23, 2016, 6:33 PM CDT
- In force
- 6 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Two Rivers River at Hallock (HLLM5).
- Action stage
- 800 ft
- Minor stage
- 802 ft
- Moderate stage
- 806 ft
- Major stage
- 810 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
999 WGUS63 KFGF 172034 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eastern North Dakota/Grand Forks ND 334 PM CDT FRI JUN 17 2016 ...The National Weather Service in Grand Forks, ND has issued a flood watch for these river locations in Minnesota...North Dakota... * Hallock...on the Two Rivers River...in Kittson County * Minto...on the Forest River...in Walsh County .Rivers have begun to respond to morning rainfall runoff and will continue to rise. Hallock is now projected to reach into the moderate flood category at near 808 feet. Minto will see a rise to near 6.3 feet by Saturday Night. The segments in this product are river forecasts for selected locations in the watch area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons living in the Red River Basin should monitor river levels while the river is in...or near...flood. - Listen to noaa weather radio or commercial radio or tv for the latest updates. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks This forecast does not account for ice jams that can quickly raise local river levels with little or no notice. && MNZ004-190834- /O.NEW.KFGF.FL.A.0002.160617T2333Z-000000T0000Z/ /HLLM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 334 PM CDT FRI JUN 17 2016 ...The National weather service in grand forks has issued a flood watch for the Two Rivers River near Hallock... The National weather service in grand forks has issued a * flood watch for Two Rivers River near Hallock * from 6 PM Friday June 17 until further notice. * At 3 PM Friday June 17 the Stage was 801.2 feet. * Moderate flooding is possible. * The flood stage is 802.0 feet. * forecast...flood stage may be reached by 06 PM Friday June 17. && Daily 1pm CDT/Noon CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 06/18 06/19 06/20 06/21 06/22 06/23 06/24 Two Rivers River Hallock 805.9 807.4 808.0 807.6 806.9 805.6 803.9 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$ NDZ016-190834- /O.NEW.KFGF.FL.A.0003.160618T2000Z-160621T2100Z/ /MTON8.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 334 PM CDT FRI JUN 17 2016 ...The National weather service in grand forks has issued a flood watch for the Forest River at Minto... The National weather service in grand forks has issued a * flood watch for Forest River at Minto * from 03 PM Saturday June 18 until Monday June 20. * At 03 PM Friday June 17 the Stage was 3.9 feet. * Minor flooding is possible. * The flood stage is 6.0 feet. * forecast...flood stage may be reached by 03 PM Saturday June 18. && Daily 1pm CDT/Noon CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 06/18 06/19 06/20 06/21 06/22 06/23 06/24 Forest River Minto 5.9 6.3 5.9 5.0 4.0 3.4 3.1 LAT...LON 4826 9756 4819 9752 4829 9714 4837 9716 $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Jun 17, 2:58 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 17, 2:58 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 258 PM CDT FRI JUN 17 2016 .SHORT TERM...(This evening through Saturday) Issued at 249 PM CDT Fri Jun 17 2016 Forecast challenge will be severe potential through the short term. Current convection over west central MN oriented along frontal boundary. Short range guidance continues to indicate re- development vcnty surface low over SE SD and lifting a complex ne along or ahead of boundary this evening. Most solutions lifting this to our south and east but will maintain some pop mention. Farther north and northwest more uncertain as to if there will be any late night tsra as surface high builds into the north half of the FA. Did go with pops mainly aft 06z however confidence low at this point. Current dewpoints in the m50s- m60s not likely to change so minimums should be in this ball park. Frontal boundary across the southern FA will begin to lift north as a warm front during the day Saturday. Guidance differs on degree of ongoing convection during the day so just held with chance pops at this time. Temperatures will hinge on the degree of solar however with warm column will not take much to allow temperatures to recover. .LONG TERM...(Saturday night through Friday) Issued at 249 PM CDT Fri Jun 17 2016 Saturday night and Sunday...A shortwave trough moving over the top of the upper ridge that is flattening out will push through far southern Canada. Low pressure will move from the high plains into the central Dakotas Saturday night. A warm front will be lifting north across our CWA as the system comes out, and there is some question about how much ongoing convection will be along that boundary before the main system moves into the area. For now just kept chance POPs across the entire area for the first part of Saturday night and will reserve the higher probabilities for near the international border early Sunday morning. With good elevated CAPE values of near 2000 J/kg and deep layer bulk shear values of around 50 kts possible, another severe convective complex is possible during the early morning hours on Sunday. A slight risk continues for the later part of the weekend. Monday and Tuesday...Flow should become more northwesterly as the shortwave digs into northern MN. There should be a cool down with highs only in the 70s for early next week. Monday will have some showers developing in the northeastern counties with the cold pool aloft and cyclonic flow continuing. Tuesday, on the other hand, should be dry with high pressure. Wednesday through Friday...Deterministic models start to diverge as northwesterly flow aloft becomes more zonal again, with the GFS and ECMWF showing quite a bit of differences in timing of shortwaves coming through. Kept the blended solution of low POPs and slight warming trend back to seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Saturday) Issued at 1220 pM CDT Fri Jun 17 2016 Convection continues to propagate east mainly east of the valley. Cigs generally VFR with clearing from valley west. Still could see some brief MVFR CIGs/VSBY with stronger storms through 00z however overall looking at VFR conditions the remainder of the period. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Voelker LONG TERM...JR AVIATION...Voelker
Hazardous weather outlook, Jun 17, 5:17 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT FRI JUN 17 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 517 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS MORNING. THUNDERSTORMS ARE DEVELOPING ALONG A TROUGH OF LOW PRESSURE ACROSS CENTRAL AND NORTHEAST NORTH DAKOTA. THE STORMS WILL MOVE INTO EASTERN NORTH DAKOTA BY EARLY MORNING. THERE IS A RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT, ESPECIALLY ALONG INTERSTATE 94 AND ALONG THE INTERNATIONAL BORDER. MORE STORMS MAY DEVELOP LATE TONIGHT, WITH THE MAIN THREAT FOR NOCTURNAL SEVERE STORMS BEING SOUTH OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CONTINUATION OF AN ACTIVE PATTERN IS EXPECTED THROUGH THE WEEKEND, WITH A SLIGHT RISK FOR SEVERE STORMS LATE SATURDAY NIGHT THROUGH SUNDAY. THE THREAT IS MAINLY ALONG THE INTERNATIONAL BORDER SATURDAY NIGHT AND EAST OF THE VALLEY ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPEICHER
In the hours before
Local storm report, Jun 17, 12:55 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1255 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL 2 E LAKE LIDA 46.58N 95.93W
06/17/2016 E0.88 INCH OTTER TAIL MN PUBLIC
&&
TGRAFENASpecial weather statement, Jun 17, 1:00 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
100 PM CDT FRI JUN 17 2016
MNZ024-030>032-040-171900-
HUBBARD MN-GRANT MN-WADENA MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-
100 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTER TAIL...
WADENA...GRANT AND SOUTHEASTERN HUBBARD COUNTIES UNTIL 200 PM CDT...
AT 100 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BADOURA TO NEAR FERGUS
FALLS...AND MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LAT...LON 4622 9620 4693 9467 4692 9465 4680 9466
4680 9479 4639 9478 4637 9473 4637 9515
4611 9516 4611 9577 4578 9576 4576 9604
TIME...MOT...LOC 1800Z 315DEG 15KT 4685 9469 4622 9605
JRLocal storm report, Jun 17, 1:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
148 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 7 N PARKERS PRAIRIE 46.26N 95.33W
06/17/2016 M1.50 INCH OTTER TAIL MN PUBLIC
QUARTER TO PING PONG SIZED HAIL STONES
&&
JKAISERLocal storm report, Jun 17, 1:50 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
150 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 E ALMORA 46.25N 95.26W
06/17/2016 E1.00 INCH OTTER TAIL MN TRAINED SPOTTER
&&
KNUTSVIGSpecial weather statement, Jun 17, 2:25 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 225 PM CDT FRI JUN 17 2016 MNZ031-172030- EAST OTTER TAIL MN- 225 PM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTER TAIL COUNTY UNTIL 330 PM CDT... AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PARKERS PRAIRIE...OR 20 MILES NORTH OF ALEXANDRIA...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WRIGHTSTOWN AROUND 255 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4630 9550 4633 9515 4611 9515 4611 9550 TIME...MOT...LOC 1925Z 268DEG 11KT 4616 9531 KNUTSVIG
Local storm report, Jun 17, 2:36 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
236 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL 10 ENE SHEYENNE 47.88N 98.92W
06/17/2016 M2.50 INCH BENSON ND PUBLIC
2 TO 2.5 INCH HAIL FELL FROM 637 TO 651AM ALONG WITH
DAMAGING WIND GUSTS THAT SNAPPED AND UPROOTTED RED CEDAR
AND OAK TREES WITH DIAMETERS 12 TO 16 INCHES.
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:55 AM CDT | Special Weather Statement | FGF | Kittson | 35 min |
| Jun 17, 5:08 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 22 min |
| Jun 17, 5:22 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 53 min |
| Jun 17, 6:40 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 35 min |
| Jun 17, 7:33 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 57 min |
| Jun 17, 7:53 AM CDT | Flash Flood Warning | FGF | Kittson, Marshall | 7 hr |
| Jun 17, 8:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Marshall, Pennington, Polk and 2 more | 60 min |
| Jun 17, 8:16 AM CDT | Areal Flood Advisory | FGF | Polk | 74 min |
| Jun 17, 8:39 AM CDT | Special Weather Statement | FGF | Becker, Clay | 51 min |
| Jun 17, 8:52 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 38 min |
| Jun 17, 8:55 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Otter Tail | 65 min |
| Jun 17, 8:59 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 61 min |
| Jun 17, 9:03 AM CDT | High Wind Warning | FGF | Marshall, Pennington, Polk, Red Lake | 110 min |
| Jun 17, 9:05 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Polk | 55 min |
| Jun 17, 9:46 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods | 44 min |
| Jun 17, 9:51 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 1 more | 54 min |
| Jun 17, 9:52 AM CDT | Special Weather Statement | FGF | Polk | 38 min |
| Jun 17, 10:28 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 32 min |
| Jun 17, 10:32 AM CDT | Special Weather Statement | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 43 min |
| Jun 17, 11:46 AM CDT | River Flood Warning | FGF | Kittson | 10 days |
| Jun 17, 11:49 AM CDT | Special Weather Statement | FGF | Otter Tail | 41 min |
| Jun 17, 11:50 AM CDT | Special Weather Statement | FGF | Hubbard | 40 min |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 64 min |
| Jun 17, 12:26 PM CDT | Special Weather Statement | FGF | Grant | 34 min |
| Jun 17, 1:00 PM CDT | Special Weather Statement | FGF | Grant, Otter Tail, Wadena | 60 min |
| Jun 17, 1:18 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena | 57 min |
| Jun 17, 2:25 PM CDT | Special Weather Statement | FGF | Douglas | 65 min |
Nearby
River Flood Watches in Minnesota, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.